MAUDE Adverse Event Report: ARTHREX, INC. REAMER, LOW PROFILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. REAMER, LOW PROFILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number REAMER, LOW PROFILE
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a bone tendon bone surgery was performed.During the femoral drilling over the drill pin, the tip of the low profile drill has broken off.The drill pin was then slightly bent.The surgeon wanted to retrieve the broken fragment of the drill from the knee, but could not find it.The patient was x-rayed during the surgery to find the broken fragment, but the surgeon could not locate it on the image converter.The broken part remains in the patient's knee.According to the surgeon, he does not want to perform a second surgery.Overall, it was a very difficult surgery.The surgery was completed successfully with arthrex device ar-1409.
 
Additional Manufacturer Narrative
Complaint confirmed, the reamer head broke off from the device.The most likely cause of the event is hitting the guide pin during use.

Brand Name
REAMER, LOW PROFILE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9353297
Report Number1220246-2019-01426
Device Sequence Number469813
Product Code LXH
UDI-Device Identifier00888867016767
UDI-Public00888867016767
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberREAMER, LOW PROFILE
Device Catalogue NumberAR-1409LP
Device Lot Number10032056
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/01/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date12/13/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;